Construction of a Family of \(C^1\) Convex Integro Cubic Splines

Zhanlav Tugal, Mijiddorj Renchin-Ochir


We construct a family of monotone and convex \(C^1\) integro cubic splines under a strictly convex position of the dataset. Then, we find an optimal spline by considering its approximation properties. Finally, we give some examples to illustrate the convex-preserving properties of these splines.


Shape-preserving; Approximation; Integro spline

Full Text:



H. Akima, A new method of interpolation and smooth curve fitting based on local procedures, Journal of Association for Computing Machinery 17 (1970), 589 – 602, DOI: 10.1145/321607.321609.

H. Behforooz, Approximation by integro cubic splines, Applied Mathematics and Computation 175 (2006), 8 – 15, DOI: 10.1016/j.amc.2005.07.066.

M. Fischer and P. Oja, Monotonicity preserving rational spline histopolation, Journal of Computational and Applied Mathematics 175 (2005), 195 – 208, DOI: 10.1016/

M. Fischer, P. Oja and H. Trossmann, Comonotone shape-preserving spline histopolation, Journal of Computational and Applied Mathematics 200 (2007), 127 – 139, DOI: 10.1016/

M. Kaykobad, Positive solutions of positive linear systems, Linear Algebra and its Applications 64 (1985), 133 – 140, DOI: 10.1016/0024-3795(85)90271-X.

T.-W. Kim and B. Kvasov, A shape-preserving approximation by weighted cubic splines, Journal of Computational and Applied Mathematics 236 (2012), 4383 – 4397, DOI: 10.1016/

B. Mulansky and J. W. Schmidt, Convex interval interpolation using a three-term staircase algorithm, Numerische Mathematik 82 (1999), 313 – 337, DOI: 10.1007/s002110050421.

E. Neuman, Uniform approximation by some Hermite interpolating splines, Journal of Computational and Applied Mathematics 4 (1978), 7 – 9,

J. W. Schmidt and W. Heß, Shape preserving (C^2)-spline histopolation, Journal of Approximation Theory 75 (1993), 325 – 345, DOI: 10.1006/jath.1993.1106.

J. W. Schmidt and W. Heß, An allways successful method in univariate convex (C^2)-interpolation, Numerische Mathematik 71 (1995), 237 – 252, DOI: 10.1007/s002110050143.

J. W. Schmidt, Staircase algorithm and construction of convex spline interpolats up to the continuity (C^3), Computers & Mathematics with Applications 31 (1996), 67 – 79, DOI: 10.1016/0898-1221(95)00218-9.

T. Zhanlav, Shape preserving properties of (C^1) cubic spline approximations, Scientific Transaction NUM 7 (2000), 14 – 20, URL

T. Zhanlav, Shape preserving properties of some (C^2) cubic spline approximations,Scientific Transaction NUM 7 (2000), 21 – 35, URL

T. Zhanlav and R. Mijiddorj, Convexity and monotonicity properties of the local integro cubic spline, Applied Mathematics and Computation 293 (2017), 131–137, DOI: 10.1016/j.amc.2016.08.017.

P. Žencák, The convex interpolation of histogram by polynomial splines: The existence theorem, Acta Universitatis Palackianae Olomucensis. Facultas Rerum Naturalium. Mathematica 41 (2002), 175–182, URL:



  • There are currently no refbacks.

eISSN 0975-8607; pISSN 0976-5905